Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 9, NWS Milwaukee, WI

January 25, 2018

NWS Milwaukee, WI issued this small craft advisory at Jan 25, 2018, 3:08 AM CST. It took effect at Jan 26, 2018, 6:00 AM CST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2018, 3:08 AM CST (09:08 UTC)
In effect from
Jan 26, 2018, 6:00 AM CST
Expired
Jan 27, 2018, 6:00 PM CST
In force
36 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

058 
WHUS73 KMKX 250908
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
308 AM CST Thu Jan 25 2018

...Brisk South Winds Friday, Veering West Friday Night...

.Strong low pressure tracking along the U.S./Canadian border will
bring increasing southerly winds to the nearshore waters on
Friday. A passing cold front Friday night will cause the winds to
veer to the west later Friday night. 

LMZ643>646-251715-
/O.NEW.KMKX.SC.Y.0009.180126T1200Z-180127T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
308 AM CST Thu Jan 25 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 AM CST
SATURDAY...

The National Weather Service in Milwaukee/Sullivan has issued a
Small Craft Advisory...which is in effect from 6 AM Friday to
6 AM CST Saturday. 

* WINDS: South winds increasing to 15 to 25 knots with gusts to 30
  knots. Winds decreasing a bit and veering west early in the
  morning. 

* WAVES: Building to 4 to 7 feet...highest waves north of
  Milwaukee. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
10 follow-up statements
054 
WHUS73 KMKX 251535
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
935 AM CST Thu Jan 25 2018

...BRISK SOUTH TO SOUTHWEST WINDS FRIDAY...

LMZ643>646-252345-
/O.CON.KMKX.SC.Y.0009.180126T1200Z-180127T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
935 AM CST Thu Jan 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO
6 AM CST SATURDAY...

* WINDS: South to southwest at 15 to 25 knots with gusts to 30
  knots. Winds will ease a little Friday evening and overnight,
  becoming westerly by early Saturday morning.

* WAVES: Building to 4 to 7 feet by late Friday afternoon...the
  highest waves north of Milwaukee. Waves will gradually subside
  Friday night.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
DDV

www.weather.gov/mkx
020 
WHUS73 KMKX 252129
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
329 PM CST Thu Jan 25 2018

...BRISK WINDS FRIDAY AND SATURDAY...

LMZ643>646-260530-
/O.EXT.KMKX.SC.Y.0009.180126T1200Z-180128T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
329 PM CST Thu Jan 25 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM FRIDAY TO 6 PM
CST SATURDAY...

The Small Craft Advisory is now in effect from 6 AM Friday to
6 PM CST Saturday. 

* WINDS: South to southwest at 15 to 25 knots with gusts to 30
  knots. A few gale force gusts are possible during the day
  Friday. Winds will ease a little Friday evening and overnight, 
  becoming westerly by early Saturday morning. 

* WAVES: Building to 5 to 9 feet by late Friday afternoon...the
  highest waves north of Milwaukee. Waves will gradually subside
  Friday night into Saturday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
DDV

www.weather.gov/mkx
961 
WHUS73 KMKX 260251
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
851 PM CST Thu Jan 25 2018

...GUSTY WINDS EXPECTED FRIDAY INTO SATURDAY...

.A tightening pressure gradient ahead of approaching low pressure
will cause gusty south to southwest winds over the nearshore
waters beginning late tonight and continuing into Saturday. The
winds will turn to the west Saturday morning after a cold front
moves through the area. The strongest winds are expected on
Friday. 

LMZ643>646-261100-
/O.CON.KMKX.SC.Y.0009.180126T1200Z-180128T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
851 PM CST Thu Jan 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO
6 PM CST SATURDAY...

* WINDS: Southeast increasing to 10 to 20 knots late tonight,
  veering to the south and increasing to 15 to 25 knots Friday
  morning, with gusts to 30 knots. A few gale force gusts are
  possible during the day Friday. Winds will ease a little Friday
  evening and overnight, and become westerly by early Saturday 
  morning. 

* WAVES: Building to 4 to 8 feet Friday afternoon...the highest 
  waves north of Milwaukee. Waves will gradually subside Friday 
  night into Saturday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
www.weather.gov/mkx

MBK
630 
WHUS73 KMKX 260916
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
316 AM CST Fri Jan 26 2018

...GUSTY WINDS EXPECTED TODAY INTO SATURDAY...

.A tightening pressure gradient ahead of approaching low pressure
will cause gusty south to southwest winds over the nearshore
waters today and continuing into Saturday. The winds will turn to
the west Saturday morning after a cold front moves through the 
area. The strongest winds are expected on today.

LMZ643>646-261730-
/O.CON.KMKX.SC.Y.0009.180126T1200Z-180128T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
316 AM CST Fri Jan 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING
TO 6 PM CST SATURDAY...

* WINDS: South increasing to 15 to 25 knots this morning, with
  gusts to 30 knots. A few gale force gusts are possible this
  afternoon. Winds will ease a little this evening and overnight,
  and become westerly by early Saturday morning. 

* WAVES: Building to 4 to 8 feet this afternoon...the highest
  waves north of Milwaukee. Waves will gradually subside tonight 
  into Saturday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
273 
WHUS73 KMKX 261527
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
927 AM CST Fri Jan 26 2018

...GUSTY WINDS EXPECTED TODAY INTO SATURDAY...

.A tightening pressure gradient ahead of approaching low pressure
will cause gusty south to southwest winds over the nearshore
waters today and continuing into Saturday. The winds will turn to
the west Saturday morning after a cold front moves through the
area. The strongest winds are expected on today.

LMZ643>646-262330-
/O.CON.KMKX.SC.Y.0009.000000T0000Z-180128T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
927 AM CST Fri Jan 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
SATURDAY...

* WINDS: South increasing to 15 to 25 knots this morning, with 
  gusts to 30 knots. A few gale force gusts are possible this 
  afternoon. Winds will ease a little this evening and 
  overnight, and become westerly by early Saturday morning. 

* WAVES: Building to 4 to 8 feet this afternoon...the highest 
  waves north of Milwaukee. Waves will gradually subside tonight 
  into Saturday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
992 
WHUS73 KMKX 262042
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
242 PM CST Fri Jan 26 2018

...Gusty Winds Continue into Tonight...

LMZ643>646-270600-
/O.CON.KMKX.SC.Y.0009.000000T0000Z-180128T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
242 PM CST Fri Jan 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
SATURDAY...

* WINDS: South 15 to 25 knots, with gusts to 30 knots. A few gale
  force gusts are possible early this evening. Winds will ease a
  little overnight, and become westerly by early Saturday 
  morning. 

* WAVES: 3 to 7 feet this afternoon...the highest waves north of
  Port Washington. Waves will gradually subside tonight into 
  Saturday.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
728 
WHUS73 KMKX 270328
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
928 PM CST Fri Jan 26 2018

...High Waves Tonight with Brisk Winds through Saturday...

LMZ643>646-271130-
/O.CON.KMKX.SC.Y.0009.000000T0000Z-180128T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
928 PM CST Fri Jan 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
SATURDAY...

* WINDS: South to southwest 15 to 20 knots tonight with a few gale
  force wind gusts possible. Winds becoming west around 15 knots
  with higher gusts by sunrise on Saturday and lasting through the
  day. 
  

* WAVES: 3 to 7 feet with the highest waves north of Port
  Washington. Waves will gradually subside to 1 to 3 feet by
  sunrise on Saturday.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
521 
WHUS73 KMKX 270931
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
331 AM CST Sat Jan 27 2018

...Gusty Winds to Continue Today...

Gusty southwest winds will turn to the west this morning after a
weak cold front moves across the near shore waters. Wave heights
will gradually diminish as winds become more off shore. The gusty
winds will diminish this afternoon and evening as wave heights
further decrease. 

LMZ643>646-271745-
/O.CON.KMKX.SC.Y.0009.000000T0000Z-180128T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
331 AM CST Sat Jan 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS: Southwest 15 to 20 knots becoming west this morning 15 to
  25 knots. Diminishing to 10 to 20 knots this afternoon. 

* WAVES: 3 to 5 feet decreasing to 1 to 3 feet today. Highest
  waves will be towards the open waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
MBK

www.weather.gov/mkx
033 
WHUS73 KMKX 271534
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
934 AM CST Sat Jan 27 2018

...Gusty Westerly Winds Today...

LMZ643>646-272345-
/O.CON.KMKX.SC.Y.0009.000000T0000Z-180128T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
934 AM CST Sat Jan 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS: West 15 to 20 knots with gusts to 25 knots, diminishing 
  to 10 to 20 knots late this afternoon. 

* WAVES: 2 to 4 feet subsiding to 1 to 2 feet today. Highest 
  waves will be towards the open waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
Cronce

www.weather.gov/mkx
074 
WHUS73 KMKX 272110
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
310 PM CST Sat Jan 27 2018

...Gusty Westerly Winds Today...

LMZ643>646-280000-
/O.CON.KMKX.SC.Y.0009.000000T0000Z-180128T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
310 PM CST Sat Jan 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS: West 15 to 20 knots with gusts to 25 knots, diminishing 
  to 10 to 20 knots late this afternoon. 

* WAVES: 2 to 4 feet subsiding to 1 to 2 feet today. Highest 
  waves will be towards the open waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
Cronce

www.weather.gov/mkx

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 25, 2:54 AM CST, 14 minutes earlier.

Area forecast discussion, Jan 25, 2:54 AM CST, 14 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
254 AM CST Thu Jan 25 2018

.DISCUSSION...

Today and tonight...Forecast confidence is high.

High pressure will slide east today while low pressure begins to
push into the northern/central high plains. We're already getting
into an increasing southwest flow aloft early this morning. This
is helping to push the stubborn lower stratus north. Look for
clearing to continue from south to north during the early to mid
morning hours. We should climb into the mid 30s to lower 40s
today, coolest in the southeast, warmer west of Madison.

The winds aloft will remain brisk tonight, but will decouple again
from the boundary layer. Still, the mixing and warmer airmass in
place will keep temps mostly in check, only falling into the upper
20s to lower 30s. This will set the stage for a nice warmup on
Friday.

Friday - Confidence...Medium
Gusty south/southwest winds will bring a milder airmass into the
area. Should see temps well into the 40s with some areas eclipsing
the 50 degree mark. 700 millibar RH increases from the southwest
with MOS showing an uptick in sky cover. The NAM shows its usual
cold bias with the GFS sounding looking a little more reasonable.
Snow cover likely to have more of a say with the temps in the
deeper locales in SE WI although extent of deeper snowpack is
limited. Think of for most of the area we should at least get to
the MOS numbers. With enough mixing we could tap into some of the
better winds at 950 millibars and above.

Friday night through Monday night - Confidence...Medium
First cold front swings through Friday night. Meanwhile mid level
flow will become increasingly cyclonic this period. More vigorous
push of colder 925 temps arrives Saturday night into Sunday and
lingers right into Tuesday. Cannot rule out some brief snow
showers or flurries across mainly the northern CWA Saturday night
into Sunday evening with an east/west oriented surface trough and
broadly cyclonic 500 millibar flow.

Tuesday and Wednesday - Confidence...Low to Medium
Surface ridge axis shifts to the east of WI on Tuesday with a
return flow setting up. The GFS and ECMWF show differing solutions
with respect to any WAA related precip Tuesday night with some
timing differences on next cold front passage Wednesday into
Wednesday night. Some precip possible ahead of and beyond this
front with potential for rain initially then some post frontal
snow being indicated by the ECMWF Wednesday night. using blended
guidance POPS for now.

&&

.AVIATION(09Z TAFS)...The MVFR clouds will continue to lift north
this morning under an increasing southwest flow aloft. Look for VFR
conditions at all the TAF sites by 10-11z this morning and remain
VFR through the TAF period. Winds aloft will become quite strong
tonight. Low Level Wind Shear is a threat after about 06z Friday
and continuing until we mix out after sunrise on Friday.

&&

.MARINE...Strong low pressure tracking along the U.S./Canadian border,
then north of Lake Superior will bring brisk southerly winds to the
nearshore waters Friday into Friday evening. Winds will then shift
to the west in the wake of a passing cold front later Friday night.
Small craft advisory conditions are expected Friday through Saturday.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory from 6 AM Friday to 6 AM CST Saturday for
     LMZ643>646.

&&

Today/Tonight and Aviation/Marine...Davis
Friday through Wednesday...Collar
Hazardous weather outlook, Jan 24, 2:54 PM CST, 12 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
254 PM CST Wed Jan 24 2018

WIZ046-047-051-052-056>060-062>072-252100-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
254 PM CST Wed Jan 24 2018

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-252100-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
254 PM CST Wed Jan 24 2018

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

A Small Craft Advisory will likely be needed Friday and Friday
night for strong southwest winds. A few Gale gusts are possible.
Small craft conditions could return again Sunday and Tuesday.

Hentz

www.weather.gov/mkx

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.